Florida, 2005

Hail in Florida, April 6, 2005

April 6, 2005 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 6, 4:30 PM EST, 3 hours earlier.

Area forecast discussion, Apr 6, 4:30 PM EST, 3 hours before
AREA FORECAST DISCUSSION...COR
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 PM EDT WED APR 6 2005

.SYNOPSIS...
TORNADO WATCH NUMBER 132 HAS BEEN ISSUED OUR A FEW OF OUR SE AL AND
AND EASTERN FL PANHANDLE ZONES UNTIL 7 PM CDT. MOBILES RADAR SHOWS
CLUSTERS OF STORMS MOVING INTO THEIR CWA. EXTRAPOLATION SHOULD PLACE
THE LEADING EDGE INTO OUR WESTERN ZONES BY 5 OR 6 PM CDT.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THE GFS TRACKS THE
STACKED SURFACE AND UPPER LOW CURRENTLY OVER EASTERN OKLAHOMA
EASTWARD INTO NORTHWEST MISSISSIPPI BY 12Z THU AND THEN INTO CENTRAL
SOUTH CAROLINA BY 00Z SAT. THE PRE-FRONTAL SQUALL LINE WILL MOVE
ACROSS OUR CWA AND THERE WILL BE A CONTINUED RISK FOR SEVERE
THUNDERSTORMS UNTIL THE PASSAGE OF THE COLD FRONT LATE THURSDAY.
SOME OF THE STORMS WILL ALSO PRODUCE VERY HEAVY DOWNPOURS AND
BECAUSE THE GROUND IS ALREADY NEARLY SATURATED AND RIVERS ARE
SWOLLEN FROM PREVIOUS RAINS...EVEN A COUPLE OF ADDITIONAL INCHES OF
RAIN COULD AGGRAVATE FLOODING. THUS A FLOOD WATCH HAS HAS BEEN
POSTED FOR TONIGHT. THE WATCH MAY EVENTUALLY NEED TO BE EXTENDED
BEYOND 12Z THURSDAY...ESPECIALLY AREAS EAST OF THE RIVER. WILL
DEFER THIS TO THE NEXT SHIFTS.

THE GFS SHOWS THE LOW LEVEL JET STRENGTHENING TO 50-60KTS OVER OUR
EASTERN ZONES ON THURSDAY ALONG WITH STRONG UPPER LEVEL DIVERGENCE.
THE TIME HEIGHT CROSS SECTIONS SHOW DEEP LAYER MOISTURE WITH VERY
IMPRESSIVE OMEGA FIELD PEAKING BETWEEN 06Z AND 12Z THURSDAY FOR
DOTHAN...AROUND 18Z FOR TALLAHASSEE AND AFTER 00Z FRIDAY FOR CROSS
CITY. WILL CONTINUE TO WORD ZONES ACCORDINGLY FOR THE SEVERE THREAT.
FOR FRIDAY...WE SHOULD HAVE CONSIDERABLE WRAP AROUND MOISTURE
PRODUCING LOW LEVEL CLOUDINESS. ADDITIONALLY...WE MAY SEE A FEW
SHOWERS AND THIS HAS ALREADY BEEN ACCOUNTED FOR IN THE GRIDS BY THE
PREVIOUS FORECASTER. WEAK RIDGING SURFACE AND ALOFT MOVES INTO OUR
AREA IN THE WAKE OF THE DEPARTING SYSTEM ON SATURDAY.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...SURFACE HIGH PRESSURE WILL
BE CENTERED OVER THE MID ATLANTIC STATES SUNDAY AND MONDAY WILL
PROVIDE EASTERLY FLOW OFF THE ATLANTIC. THIS MAY RESULT IN A FEW
SHOWERS ACROSS OUR REGION BUT WILL SHOW SILENT 10% POP FOR NOW.
UPPER RIDGE WILL BUILD DURING THIS TIME AS THE NEXT CLOSED UPPER LOW
MOVES EAST FORM THE FOUR CORNERS REGION INTO NORTH TEXAS. THE GFSX
SHOWS THE UPPER LOW BECOMING STACKED WITH THE DEVELOPING SURFACE LOW
OVER EASTERN OKLAHOMA TUESDAY MORNING AND LIFTING THEM TO THE
NORTHEAST INTO THE MISSOURI VALLEY BY 00Z THURSDAY. THE ASSOCIATED
COLD FRONT SHOULD STILL BE WEST OF MY CWA BY THE END OF THE FORECAST
PERIOD. HOWEVER...PRE-FRONTAL CONVECTION SWEEPS FROM WEST TO EAST
LATE TUESDAY THROUGH WEDNESDAY. WILL BUMP POPS UP IN THE GRIDS TO
30% FOR TUESDAY AND 40% WEDNESDAY.

&&

.MARINE...WINDS AND SEAS INCREASE TO SCA ACROSS ENTIRE MARINE AREA
TONIGHT AND MAINTAIN THESE LEVELS THROUGH THURSDAY. WINDS AND SEAS
DIMINISH IN THE WAKE OF THE FRONT THURSDAY NIGHT AND REMAIN LOW
THROUGH THE REST OF THE PERIOD.

&&

.FIRE WEATHER...NO CONCERNS UNTIL POSSIBLY THIS WEEKEND.

&&

.HYDROLOGY...SEVERAL RIVERS REMAIN AT OR ABOVE FLOOD STAGE. PLEASE
REFERENCE THE LATEST FLSTAE PRODUCTS FOR MORE DETAILS. THE LOCAL
HYDROLOGIC OUTLOOK CAN BE FOUND ON THE WEB AT:

HTTP://WWW.SRH.NOAA.GOV/DATA/TAE/SFTTAE

THIS OUTLOOK STRESSES THAT NEW FLOODING AROUND MAINSTEM RIVERS COULD
BE EASILY SEEN WITH THIS NEXT EVENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  64 74 57 75/ 60 80 30 40
PANAMA CITY  66 72 59 71/ 90 70 20 40
DOTHAN       62 75 57 71/ 90 70 20 40
ALBANY       63 74 56 73/ 70 80 20 40
VALDOSTA     62 77 58 74/ 50 80 30 40
CROSS CITY   62 77 59 75/ 30 80 40 40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH TONIGHT.
GA...FLOOD WATCH TONIGHT.
FL...FLOOD WATCH TONIGHT.
     SCA ALL LEGS TONIGHT.
&&

BARRY
Hazardous weather outlook, Apr 6, 11:25 AM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE WEATHER THREAT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1225 PM EDT WED APR 6 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-071000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
1225 PM EDT WED APR 6 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A DEEP LOW PRESSURE SYSTEM WILL APPROACH THE OUTLOOK AREA...BRINGING
SHOWERS...THUNDERSTORMS AND HEAVY RAIN. SOME THUNDERSTORMS OVER
THE EASTERN FLORIDA PANHANDLE AND SOUTHEASTERN ALABAMA COULD BECOME
SEVERE LATER THIS AFTERNOON WITH DAMAGING WINDS....LARGE HAIL AND
POSSIBLE TORNADOS. A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CDT FOR
THE WESTERN MOST COUNTIES IN THIS AREA. SEVERE WEATHER REPORTS OF
TORNADOS AND LARGE HAIL HAVE ALREADY BEEN INDICATED WITH THIS SYSTEM
UPSTREAM IN LOUISIANA AND MISSISSIPPI. SEE MIAWOU2...SPSTAE AND
AFDTAE FOR DETAILS.

THE SEVERE WEATHER THREAT WILL INCREASE TONIGHT OVER THE ENTIRE
OUTLOOK AREA...ALONG WITH LOCALLY HEAVY RAIN. A FLOOD WATCH IS IN
EFFECT FOR THE ENTIRE OUTLOOK AREA TONIGHT. BECAUSE THE SOIL IS WET
AND RIVERS REMAIN SWOLLEN FROM PREVIOUS RAINS...EVEN A COUPLE
ADDITIONAL INCHES OF PRECIPITATION COULD AGGRAVATE FLOODING...
ESPECIALLY IN THE VICINITY OF RIVERS ALREADY IN FLOOD.

WINDS AND SEAS WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS
TONIGHT...WITH CONDITIONS DETERIORATING FROM WEST TO EAST.
STRONG ONSHORE WINDS OVERNIGHT MAY RESULT IN TIDE LEVELS 1 TO 2 FEET
ABOVE NORMAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS THURSDAY MORNING
AHEAD OF THE COLD FRONT. WINDS AND SEAS WILL GRADUALLY SUBSIDE TO
BELOW SMALL CRAFT ADVISORY LEVELS THURSDAY NIGHT. NO OTHER HAZARDOUS
WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS AND FLOODING TODAY OR
TONIGHT...SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY OR TONIGHT.

.RIP CURRENTS...
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. IF YOU ARE CAUGHT IN
A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT
OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE
WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE
NARROW CURRENT.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

48-TURNAGE/BLOCK

In the hours before

Special weather statement, Apr 6, 7:06 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
806 PM EDT WED APR 6 2005

ALZ065>069-FLZ007>013-GAZ120>123-142-143-155-070400-
BAY FL-CALHOUN GA-CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-
DALE AL-EARLY GA-GENEVA AL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-JACKSON FL-MILLER GA-QUITMAN GA-RANDOLPH GA-
SEMINOLE GA-WASHINGTON FL-
INCLUDING THE CITIES OF...ABBEVILLE...BLAKELY...BLOUNTSTOWN...
BONIFAY...CALLAWAY...CHIPLEY...COLQUITT...COTTONWOOD...CUTHBERT...
DALEVILLE...DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...
ELBA...ENTERPRISE...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...MARIANNA...MORGAN...OZARK...PANAMA CITY...
PANAMA CITY BEACH...SANTA ROSA BEACH AND VERNON
806 PM EDT WED APR 6 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...PARTS OF SOUTHWEST AND SOUTH CENTRAL
GEORGIA...AND PARTS OF THE FLORIDA PANHANDLE...EFFECTIVE UNTIL 1100
PM CDT WEDNESDAY EVENING (MIDNIGHT EDT THURSDAY MORNING).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH
AND CALHOUN.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON
AND CALHOUN.

A STRONG SURFACE SYSTEM WILL PRODUCE STRONG TO SEVERE STORMS OVER THE
NEXT SEVERAL HOURS. THE MAIN THREAT WILL BE WIND GUSTS TO 60
MPH...LARGE HAIL...AND ISOLATED TORNADOES.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

7-TREXLER
Local storm report, Apr 6, 7:14 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
814 PM EDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             1 SE NEW BROCKTON       31.38N 85.92W
04/06/2005  0.88 INCH        COFFEE             AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED BETWEEN NEW BROCKTON AND
            ENTERPRISE.

&&

GODSEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Walton

When
April 6, 7:30 PM EST
Where
Walton County, 1 mi S of Mossy Head
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.717, -86.333

Quarter size hail reported by a EMS unit on Interstate 10 near mile marker 73.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447906.